Hi SylvFizer, I take Effexor XR and have for 2 years now. I didnt have the side effect of weight gain but I have with all the other medications that I have taken over the years. It is really frustrating when your dealing with depression and start to notice that your medication is making you gain weight. It doesnt sit too well with anyone but I think we as women take it harder.
Actually, on Effexor's website you can go in and read the PDF on this med that shows all side effects and trial studies on it. Weight gain/loss is noted there. It all depends on the person and how their body chemicals reacts to the medication. That is exactly why these medications are so different for each of us.
I agree that if the weight gain is something that is bothering you then you should consult with your doctor and inquire about changing meds or something along these lines.
Good luck and please let us know how it goes.